Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 157, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 20, 2020, 4:57 PM CDT for Brewster County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2020, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 20, 2020, 5:21 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brewster County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1206 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:28 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 2:28 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 228 PM CDT Sat Jun 20 2020 .DISCUSSION... An upper level trough is centered over southern Canada and extends southward into Texas. A dryline is expected to develop across West Texas this afternoon with very moist air to the east of this feature. The NAM12 is showing CAPE (Convective Available Potential Energy) values of 2,000 to 4,000+ across West Texas and across portions of Lea County in New Mexico. Bulk wind shear values will get up to 30 to 40 knots across portions of the area. It appears that the convection to the north of the area this morning left a boundary in place that could be the focus for thunderstorms developing this afternoon across the Permian Basin. Thunderstorms are also expected to develop in/near the Davis Mountains and Lower Trans Pecos. These storms have the potential to become severe given the previously mentioned conditions. Temperatures today will be similar to those yesterday with highs in the 90s and triple digits. The upper trough axis will move east of the area on Sunday, and the dryline will be pushed to the far eastern Permian Basin and Lower Trans Pecos. Storms will continue to be possible across those areas, and the threat for severe storms will still be present. Temperatures on Sunday will heat up from today as westerly winds across much of the area contribute to downslope warming. Similar conditions will be present for Monday with temperatures heating up into the triple digits across most of West Texas and southeast New Mexico. It looks like Heat Advisories will likely be issued for Monday for portions of the area. A cold front is expected to move into the area Tuesday morning resulting in highs in the 90s for most of the County Warning Area (CWA). Rain and storms will be possible along this front. Rain and storm chances will increase on Wednesday from the previous day and temperatures will be a little cooler. Precipitation chances continue into Thursday with temperatures warming up a little from Wednesday. Temperatures will warm up and precipitation chances will diminish Friday and next Saturday. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 102 74 105 / 30 10 10 0 Carlsbad 66 105 70 108 / 0 0 0 0 Dryden 73 100 73 103 / 20 20 20 0 Fort Stockton 71 102 73 105 / 20 20 10 0 Guadalupe Pass 66 94 67 97 / 0 0 0 0 Hobbs 66 102 67 105 / 10 0 0 0 Marfa 62 97 62 100 / 20 20 0 0 Midland Intl Airport 71 103 73 106 / 20 10 10 0 Odessa 71 103 73 106 / 20 10 0 0 Wink 71 106 72 109 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/80
Hazardous weather outlook, Jun 20, 2:36 AM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 236 AM CDT Sat Jun 20 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-210745- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 236 AM CDT Sat Jun 20 2020 /136 AM MDT Sat Jun 20 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Chances of severe weather will exist for west Texas this afternoon. Large hail and damaging winds will remain the greatest threats. Elevated fire weather concerns for portions of Southeast New Mexico and the Guadalupe mountains this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Chances of severe weather will remain for west Texas on Sunday. Large hail and damaging winds will remain the greatest threats. High temperatures will reach into the upper 90s and topping the triple digits on Sunday and Monday areawide. Some heat advisories are increasingly likely. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 20, 3:19 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 319 PM CDT Sat Jun 20 2020 TXZ075-202100- Pecos TX- 319 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 400 PM CDT... At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Stockton, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Stockton and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 256 and 273. LAT...LON 3086 10297 3096 10294 3100 10260 3072 10272 TIME...MOT...LOC 2019Z 292DEG 19KT 3090 10290 49
Special weather statement, Jun 20, 3:55 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 355 PM CDT Sat Jun 20 2020 TXZ075-202145- Pecos TX- 355 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS COUNTY UNTIL 445 PM CDT... At 355 PM CDT, Doppler radar was tracking a strong thunderstorm 22 miles south of Fort Stockton, moving southeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3050 10291 3067 10283 3064 10247 3033 10266 TIME...MOT...LOC 2055Z 299DEG 11KT 3057 10281 49
Special weather statement, Jun 20, 4:26 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 426 PM CDT Sat Jun 20 2020 TXZ279-202200- Central Brewster County TX- 426 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BREWSTER COUNTY UNTIL 500 PM CDT... At 425 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southwest of Marathon, or 30 miles southeast of Alpine, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Santiago Peak and Elephant Mountain Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2995 10353 3008 10336 2997 10308 2967 10347 TIME...MOT...LOC 2125Z 356DEG 18KT 2999 10340 49
Special weather statement, Jun 20, 4:44 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 444 PM CDT Sat Jun 20 2020 TXZ075-279-202230- Pecos TX-Central Brewster County TX- 444 PM CDT Sat Jun 20 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PECOS AND NORTHEASTERN BREWSTER COUNTIES UNTIL 530 PM CDT... At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 25 miles east of Marathon, or 29 miles northwest of Sanderson, moving south at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Pecos and northeastern Brewster Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3049 10288 3040 10271 3008 10273 3019 10306 TIME...MOT...LOC 2143Z 012DEG 17KT 3034 10285 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:02 PM CDT | Special Weather Statement | MAF | Martin | 28 min |
| Jun 19, 7:09 PM CDT | Dust Storm Warning | MAF | Borden, Howard, Martin, Mitchell | 66 min |
| Jun 19, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 60 min |
| Jun 19, 7:24 PM CDT | Special Weather Statement | MAF | Howard | 51 min |
| Jun 19, 7:47 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jun 19, 7:52 PM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| Jun 19, 8:01 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 59 min |
| Jun 19, 8:19 PM CDT | Special Weather Statement | MAF | Mitchell | 41 min |
| Jun 19, 11:17 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| Jun 20, 3:19 PM CDT | Special Weather Statement | MAF | Pecos | 41 min |
| Jun 20, 3:55 PM CDT | Special Weather Statement | MAF | Pecos | 50 min |
| Jun 20, 4:26 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
| Jun 20, 4:44 PM CDT | Special Weather Statement | MAF | 46 min | |
| Jun 20, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 67 min |
| Jun 20, 5:18 PM CDT | Special Weather Statement | MAF | 42 min | |
| Jun 20, 5:26 PM CDT | Special Weather Statement | MAF | Andrews | 49 min |
| Jun 20, 5:28 PM CDT | Special Weather Statement | MAF | Ector | 47 min |
| Jun 20, 6:04 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| Jun 20, 6:04 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 56 min |
| Jun 20, 6:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 44 min |
| Jun 20, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 62 min |
| Jun 20, 6:31 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 44 min |
| Jun 20, 6:54 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector | 3 hr |
| Jun 20, 5:32 PM CDT | Special Weather Statement | MAF | Lea | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.